1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2017 »
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

What's Happened?

Discussion in 'Low-carb Diet Forum' started by Widdy1961, Dec 30, 2013.

  1. Widdy1961

    Widdy1961 · Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    21
    Hi

    Since going low carb, 18 months ago, I have lost 5 stone in weight and got my BS readings down to between 5 and 7, my doctor took me off insulin and all has been great.

    Yesterday morning, I tested my BS and got a reading of 8.7.............I tested again at around 5pm and the reading was 8.1.

    The only 'different' food I have eaten, from my normal diet, are a few Nuts (Dry Roasted Peanuts) and some pickled onions (I checked the Carbs on both)......this morning my BS read 9.5.............could it be the nuts or onions?

    Must say I am feeling really disappointed, especially after being 'level' for so long..........I even went and got a new BS Tester from the Doc's, just in case the old one was faulty.....still the same reading.
     
  2. Andy12345

    Andy12345 Type 2 · Expert

    Messages:
    6,347
    Likes Received:
    8,385
    Trophy Points:
    178
    hi, congrats on all your progress, could you be coming down with a cold or other nasty? that can cause bgs to rise, hope not but those foods dont seem likely to have caused the rise
     
  3. Widdy1961

    Widdy1961 · Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    21
    Hi Andy

    Don't feel like I am coming down with any bugs..........been racking my brain trying to think if there is anything else I have eaten 'out of the ordinary' but not come up with anything.
     
  4. mo1905

    mo1905 Type 1 · BANNED

    Messages:
    4,334
    Likes Received:
    3,769
    Trophy Points:
    178
    I wouldn't worry too much about a one-off higher reading than normal. If it continues, then speak to your doc but a single reading can be many things and there is quite a bit of error in the BG monitors. Good luck !
    Mo
     
  5. Widdy1961

    Widdy1961 · Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    21
    Hang on.......I had a cortisone injection on Saturday, could that be the cause?.......If so how long will it last.
     
  6. smidge

    smidge LADA · Well-Known Member

    Messages:
    1,755
    Likes Received:
    1,976
    Trophy Points:
    178
    Hi Widdy,

    Peanuts are quite deceptively carby little blighters - and some makes of dry roast put plenty of sugar in the seasoning. I find that I eat more peanuts than I thought -100g is quite a small amount and they have at least 11 or 12g carb per 100g. For me, they take my BG up too slowly for my rapid acting insulin and keep it there for too long. I'd give them a miss for a while if I were you and see if your BG goes back to normal - then try the peanuts again and see what the effect is.

    Smidge
     
  7. catherinecherub

    catherinecherub · Guest

    The effects of a steroid injection usually last 10 -14 days.
     
  8. luceeloo

    luceeloo Type 2 · Well-Known Member

    Messages:
    456
    Likes Received:
    501
    Trophy Points:
    133
    I'd say so. I'm on prednisolone at the moment, quite a low dose, but my sugar is residing in the teens.
     
  9. Widdy1961

    Widdy1961 · Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    21
    You would have thought the Doc would have said something about it.

    Ahh well, just have to keep a good check on it.
     
  10. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    22,951
    Likes Received:
    19,318
    Trophy Points:
    278

    As Catherine says the effects can last up to 2 weeks, surprised your gp didn't mention that the injection can play havoc with bg levels.
     
    • Like Like x 2
  11. Widdy1961

    Widdy1961 · Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    21
    Found this.........looks like it may last a while, I had the shot for a Rotator Cuff Injury in my shoulder.

     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook